Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1993
Severe Thunderstorm Warning 110, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 17, 1993, 9:51 AM CDT for Nowata County, Oklahoma. It was in force for 39 min.
The area
The counties it named.
The facts
- Issued
- May 17, 1993, 9:51 AM CDT (14:51 UTC)
- Expired
- May 17, 1993, 10:30 AM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Nowata County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 2.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 3:32 AM CDT, 6 hours 19 minutes earlier.
Area forecast discussion, May 17, 3:32 AM CDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 330 AM CDT MON MAY 17 1993 FNTL BNDRY ACRS SERN OK LT TNGT SHUD LFT RPDLY NWD THIS MRNG. AREA PROFILERS INDCT WNDS HV TURNED SLY JUST ABV SFC. XPCT BNDRY TO JUMP INTO NERN OK AS SOON AS DAYTIME HEATING PERMITS LWR LVL WNDS TO MIX DOWN TO SFC. BLV BAND OF PCPN JUST SOUTH OF KS BRDR MAY BE WHERE THE REAL LO LVL CONVRGNC BNDRY MAY BE. IF SO...SFC FNT WL LEAP INTO THIS BNDRY SHRTLY AFT DABRK. WL GO WITH HIEST POPS IN NERN OK TDA. AM CONCERNED ABT TNGT. CONVCTN TDA WL BE FORCED BY LO LVL CONVRGNC. HWVR..MDLS SIMILAR IN ADDING GOOD UPR SUPPORT TNGT AS S/W COMES OUT OF SRN ROCKIES AND APRCHS EOK. 36 HR VV PTRN SEEMS TO CNTR BEST VV IN AN AREA WHERE RIVERS ARE STILL HIGH. CAN ONLY WAIT AND SEE WHERE LO LVL BNDRY BCMS ESTBLSHD THIS EVE BFR S/W APRCHS TNGT. BLV FNT WL SAG INTO SERN OK TUES WITH DRIER AIR BGNNG TO FILTER INTO NERN OK. TUL 79/61/73 474 BVO 78/58/72 573 MLC 83/64/76 355 IDB 86/66/79 345 ..11.. .OK...NONE.
In the hours before
Special weather statement, May 17, 7:06 AM CDT, 2 hours 45 minutes before
OKZ027-028-029-171315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 706 AM CDT MON MAY 17 1993 ...HEAVY RAINS IN NORTHERN ROGERS...CRAIG...AND NOWATA COUNTIES... AT 655 AM...A BAND OF THUNDERSTORMS WAS MOVING ACROSS NORTHERN ROGERS... CRAIG...AND NOWATA COUNTIES. AN EARLIER ROUND OF THUNDERSTORMS HAD MOVED OVER THE SAME COUNTIES EARLY THIS MORNING. RADAR ESTIMATES ABOUT ONE TO ONE AND ONE-HALF INCHES OF RAIN HAS FALLEN IN THIS AREA DURING THE PAST THREE HOURS. THE BAND OF STORMS IS MOVING SLOWLY. THIS MAY ALLOW STORMS TO MOVE OVER THE SAME AREA AGAIN DURING THE NEXT HOUR. PEOPLE WHO LIVE NEAR FLOOD PRONE AREAS AND AREAS OF POOR WATER DRAINAGE SHOULD BE ALERT FOR POSSIBLE FLOODING IF THE RAINS CONTINUE.
Special weather statement, May 17, 7:07 AM CDT, 2 hours 44 minutes before
OKZ027-028-029-171315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 706 AM CDT MON MAY 17 1993 ...HEAVY RAINS IN NORTHERN ROGERS...CRAIG...AND NOWATA COUNTIES... AT 655 AM...A BAND OF THUNDERSTORMS WAS MOVING ACROSS NORTHERN ROGERS... CRAIG...AND NOWATA COUNTIES. AN EARLIER ROUND OF THUNDERSTORMS HAD MOVED OVER THE SAME COUNTIES EARLY THIS MORNING. RADAR ESTIMATES ABOUT ONE TO ONE AND ONE-HALF INCHES OF RAIN HAS FALLEN IN THIS AREA DURING THE PAST THREE HOURS. THE BAND OF STORMS IS MOVING SLOWLY. THIS MAY ALLOW STORMS TO MOVE OVER THE SAME AREA AGAIN DURING THE NEXT HOUR. PEOPLE WHO LIVE NEAR FLOOD PRONE AREAS AND AREAS OF POOR WATER DRAINAGE SHOULD BE ALERT FOsR POSSIBLE FLOODING IF THE RAINS CONTINUE.
Special weather statement, May 17, 8:01 AM CDT, 1 hour 50 minutes before
OKZ028-171400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 801 AM CDT MON MAY 17 1993 ...HEAVY RAINS MOVING INTO NORTHERN DELAWARE COUNTY... AT 755 AM...AN EAST-WEST BAND OF THUNDERSTORMS EXTENDED ACROSS SOUTHERN CRAIG EASTWARD INTO NORTHERN DELAWARE COUNTY. THE ORIENTATION OF THE BAND WOULD MEAN THAT THUNDERSTORMS ARE LIKELY TO MOVE REPEATEDLY OVER THE SAME AREA DURING THE NEXT HOUR. THIS MAY RESULT IN LOCALLY HEAVY RAINFALL AMOUNTS IN NORTHERN DELAWARE COUNTY. PEOPLE IN NORTHERN DELAWARE COUNTY SHOULD MONITOR NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS.
Special weather statement, May 17, 8:02 AM CDT, 1 hour 49 minutes before
OKZ028-171400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 801 AM CDT MON MAY 17 1993 ...HEAVY RAINS MOVING INTO NORTHERN DELAWARE COUNTY... AT 755 AM...AN EAST-WEST BAND OF THUNDERSTORMS EXTENDED ACROSS SOUTHERN CRAIG EASTWARD INTO NORTHERN DELAWARE COUNTY. THE ORIENTATION OF THE BAND WOULD MEAN THAT THUNDERSTORMS ARE LIKELY TO MOVE REPEATEDLY OVER THE SAME AREA DURING THE NEXT HOUR. THIS MAY RESULT IN LOCALLY HEAVY RAINFALL AMOUNTS IN NORTHERN DELAWARE COUNTY. PEOPLE IN NORTHERN DELAWARE COUNTY SHOULD MONITOR NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 5:23 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 37 min |
| May 17, 6:01 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 29 min |
| May 17, 7:29 AM CDT | Flash Flood Warning | TSA | Craig | 3 hr |
| May 17, 8:16 AM CDT | Flash Flood Warning | TSA | Delaware | 2 hr |
| May 17, 10:55 AM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 65 min |
| May 17, 6:09 AM CDT | Severe Thunderstorm Warning | TSA | Benton | 66 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1993Every severe thunderstorm warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.